I am a 22 year old female who has been struggling with acne since the age of 19. I have been on Spironolactone 150mg since July 2011 and recently my acne as gotten worse. My doctor has risen the dose to 200mg a day and my acne just seems to be getting worse if anything. I haven't had a period since June and it's now September. It feels like I"m in a perpetual state of PMS. I can't take BC with estrogen or else I'd try that. Thoughts?
Can Too High a Dose of Sprionolactone Make Acne Worse?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Talk with your doctor!
You need to talk. I think spironolactone really blunts the androgenic effects of acne, but if you are not getting better it is time to talk again. Blood work and hormone assessment may be in order I usually find 50 mg twice a day works for most women so you are on a relatively high dose. Time to talk!
You need a really great board certified dermatologist. Firstly, you should consider having some blood work done and check your hormone levels. Secondly, you need an amazing acne program, clearly the spiro isn't working for you. There are so many other options, including antibiotics, lasers, lights, creams, peels, acutane, etc etc. Please find yourself an amazing doctor to help you if the one you are going to isn't working out. Don't lose hope, there are so many effective treatments for adult acne.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.